Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
CursedSkin

Accutane and Tetracycline at the same time?

Recommended Posts

well its not exactly tetracyclne, but i believe its related to it...

the drug im talking about is doxycycline...

i have a infection and i need to take it...

but im also on tane..

does anyone have any clue?

Share this post


Link to post
Share on other sites

You are not supposed to take doxycycline or any antibiotic ending in "cycline." Taking doxy and accutane together will cause brain pressure and can cause BLINDNESS!!!! Stated in the accutane info sheet.

Call your dermatologist. I'm pretty sure he/she will say you can't take doxy. Its one or the other. Your derm will tell you to stop accutane while your on the doxy.

Maybe your derm will give you amoxicillin or cipro depending on your infection who knows untill you call your derm. But DO NOT TAKE DOXY WITH ACCUTANE!

Share this post


Link to post
Share on other sites

" * vitamin supplements containing vitamin A; or

* a tetracycline antibiotic such as tetracycline (Sumycin, Achromycin, Panmycin, Robitet, others), minocycline (Minocin, Dynacin, Vectrin), doxycycline (Doryx, Monodox, Vibramycin, Vibra-Tabs), demeclocycline (Declomycin), or troleandomycin (TAO).

Taking any of the drugs listed above during treatment with isotretinoin may be dangerous.

Before taking isotretinoin, tell your doctor if you are taking carbamazepine (Tegretol, Carbatrol, Epitol). You may require a dosage adjustment or special monitoring during treatment.

Do not use other acne medications unless otherwise directed by your doctor. They may interfere with the treatment or increase irritation of the skin.

Do not take birth control pills that do not contain estrogen ("minipills") during treatment with isotretinoin. They may not work while taking isotretinoin.

Drugs other than those listed here may also interact with isotretinoin. Talk to your doctor or pharmacist before taking any prescription or over-the-counter medicines, including herbal products."

Share this post


Link to post
Share on other sites

Who prescribed it for you? Did they know you were on Accutane? If the doctor knew you were on Accutane, then they prescribed it for a reason. Though, if you feel any type of headache.... stop taking it and if it gets bad, at all, go straight to the ER.

Share this post


Link to post
Share on other sites

well its not exactly tetracyclne, but i believe its related to it...

the drug im talking about is docycycline...

i have a infection and i need to take it...

but im also on tane..

does anyone have any clue?

It's really important that you don't stop taking an antibiotic until it has finished its course (or else the bacteria will become resistant, which would make it inaffective.) You should talk to the doctor right away, and follow his/her instructions. In addition, I highly recommend that you replenish your body with acidophilus and ordorless garlic pills to prevent candida from taking advantage of your internal system- and ruining you with uncontrollable breakouts.

Share this post


Link to post
Share on other sites

thanks for the advice guys... i will speak to a dermatologist about this.

i looked at the accutane info sheet and it sure does say to avoid doxycyline. i was just about to put that pill in my mouth and then i stopped.

hopefully the doc can prescribe me an alternative.

but do you think i can just stop taking tane for the week that i have to use the anitbiotic and then pick up where i left off??!?!?

whew, im glad i stopped here first!

Who prescribed it for you? Did they know you were on Accutane? If the doctor knew you were on Accutane, then they prescribed it for a reason. Though, if you feel any type of headache.... stop taking it and if it gets bad, at all, go straight to the ER.

no the doctor was unaware that i was taking accutane, i forgot to tell her

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×